Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
spineda18

After Accutane... Please Help.

Recommended Posts

I am seeking advice. I assume all of the members know the daily struggle of dealing with severe acne. For four years I was on antibiotics, but never saw a change. In college I became very insecure about my skin condition. All of my sorority sisters had beautiful smooth skin. Being acne free was my greatest wish, something that many take for granted. I would do anything to be acne free. I wanted immediate results, I wanted to undergo any type of surgical procedure to get me to my goal. I consulted my doctor and dermatologist. They both opposed and suggested Accutane. Despite all the risk that entailed with this medication, I agree without giving it a second thought. I went through all the screenings, and I was an eligible candidate. I began taking Accutane and birth control, it was just awful. I experienced every side effect. I had crying spells, I went into a depression, joint pain, and etc. I cried myself to sleep every night and told my mom I couldn't do it any longer. She knew that it was my greatest wish and didn't let me quit. Mygrades in college plummeted dramatically. I started seeing a therapist cause i could no longer deal with my depression all alone. My friends started noticing the difference in my skin and complemented me everyday. I then knew it was worth it. 8 months later I was released from the medication. The results were amazing. 5 months from my release, I am back to where I started. My acne is back. I went back to my dermatologist and she prescribed Doxycyline once again. I was on Doxycycline for four years and never saw a change. Anyone out there that has been through what I have please help. I am desperate!

Share this post


Link to post
Share on other sites

Hey friend. You should consider doing some diet and lifestyle changes. Acne is a symptom and all the meds only makes the symptoms better and doesn't cure the real problem. A bunch of problems can lead to acne. I would recommend the paleo diet with a lot of organic vegetables (juicing veggies is GREAT) and probiotics from several sources. I think that if you go back to the natural way of eating a lot of acne can be cured! I've been on this for the past couple of months and last week I started juicing and exercising every day and now I have almost no active acne :) Had acne for 5 years! Been on everything except accutane wish was my next step.

Share this post


Link to post
Share on other sites

I feel for ya girl. My dermatologist told me that a third of people need a second round, and after that, virtually everyone is cured. I wouldn't blame you for not wanting to go through all that again.

Have you tried the regimen?

Share this post


Link to post
Share on other sites

Thanks for taking the time to help me out I truly appreciate it. I knowni have to make dietary changes. Despite the difficulties of accutane I would do it again. I just scheduled an appointment with a new dermatologists for cortisone shots. Have any of you ever received these shots?

Share this post


Link to post
Share on other sites

I was on a 6mnth course of tane and i still feel after tane you need to be careful of what products u use?

A far as the cleanser, moisturizer etc

I assumed after tane i could use anything..so not the case!

I feel your pain

good luck!

kim

Share this post


Link to post
Share on other sites

My high school days of accutane has now caused my eyes to become so dry at 30. Stinging, irritated, burning eyes. So now I'm on restasis for life, and lotemax temporarily. Both eye drops...

Accutane worked at the time, but has caused permanent eye damage....

Now I get ACANYA & EPIDUO GEL PUMPS from my dermatologist.... {TEXT REMOVED}. I just pay $25 each, but without insurance it's $500 a month for each.

Edited by Control Panel
advertising

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×